Cardiac toxicity with anti-HER-2 therapies: what have we learned so far?

de Azambuja, Evandro; Bedard, Philippe L; Suter, Thomas; Piccart-Gebhart, Martine (2009). Cardiac toxicity with anti-HER-2 therapies: what have we learned so far? Targeted oncology, 4(2), pp. 77-88. Paris: Springer 10.1007/s11523-009-0112-2

Full text not available from this repository. (Request a copy)

Trastuzumab, a monoclonal antibody that blocks HER-2 receptor, improves the survival of women with HER-2-positive early and advanced breast cancer when given with chemotherapy. Lapatinib, a dual tyrosine kinase inhibitor of EGFR and HER-2, is approved for the treatment of metastatic breast cancer patients after failure of prior anthracycline, taxanes and trastuzumab therapies in combination with capecitabine. Importantly, cardiac toxicity, manifested as symptomatic congestive heart failure or asymptomatic left ventricular ejection fraction decline, has been reported in some of the patients receiving these novel anti-HER-2 therapies, particularly when these drugs are used following anthracyclines, whose cardiotoxic potential has been recognized for decades. This review will focus on the incidence, natural history, underlying mechanisms, management, and areas of uncertainty regarding trastuzumab-and lapatinib-induced cardiotoxicity.

Item Type:

Journal Article (Further Contribution)

Division/Institute:

04 Faculty of Medicine > Department of Cardiovascular Disorders (DHGE) > Clinic of Cardiology

UniBE Contributor:

Suter, Thomas

ISSN:

1776-2596

Publisher:

Springer

Language:

English

Submitter:

Factscience Import

Date Deposited:

04 Oct 2013 15:09

Last Modified:

17 Mar 2015 22:26

Publisher DOI:

10.1007/s11523-009-0112-2

Web of Science ID:

000266487500004

URI:

https://boris.unibe.ch/id/eprint/30488 (FactScience: 194527)

Actions (login required)

Edit item Edit item
Provide Feedback